Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 47, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2014, 9:14 PM CDT for 6 parishes in Louisiana. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 9:14 PM CDT (02:14 UTC)
- Expired
- Mar 28, 2014, 10:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Ouachita Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 129 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 9:45 PM CDT | TSTM WND DMG | Jena, LA | NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE PARISH |
| Mar 28, 10:00 PM CDT | TSTM WND DMG | Columbia, LA | TREE ON A HOME. NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE PARISH. |
| Mar 28, 10:00 PM CDT | TSTM WND DMG | Jena, LA | ROOFS DAMAGED ON SEVERAL HOMES |
| Mar 28, 10:00 PM CDT | HAIL 0.75 | Jena, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Mar 28, 7:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS54 KSHV 290214
SVRSHV
LAC021-043-049-059-073-127-290315-
/O.NEW.KSHV.SV.W.0047.140329T0214Z-140329T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
EASTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
EASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1015 PM CDT
* AT 912 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR RUSTON AND WINNFIELD TO
NEAR DRY PRONG. THIS LINE OF STORMS WAS MOVING TO THE EAST NEAR
40 MPH. THIS LINE HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS NORTHWEST LOUISIANA EARLIER.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OLLA...JENA...CLARKS...GRAYSON AND RICHWOOD...
LAT...LON 3192 9200 3133 9200 3132 9201 3133 9209
3135 9208 3147 9218 3140 9257 3250 9255
3250 9242 3258 9241 3259 9224 3267 9214
3272 9198 3243 9195 3238 9200 3229 9202
3227 9199 3218 9197 3217 9193 3192 9190
TIME...MOT...LOC 0212Z 259DEG 25KT 3245 9257 3143 9239
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 9:09 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 28, 9:09 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 909 PM CDT FRI MAR 28 2014 .UPDATE... UPDATED TO REMOVE COUNTIES FROM SEVERE THUNDERSTORM WATCH 37 VALID UNTIL 29/03Z/10 PM CDT/. && .DISCUSSION... UPDATED TO REMOVE SOME OF THE COUNTIES FROM THE SEVERE THUNDERSTORM WATCH NUMBER 37 FOR SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. ALSO CHANGED THE RAIN CHANCES FOR SOME LOCATIONS AND MADE FEW MINOR CHANGES TO THE TEMPERATURES AND DEW POINTS ALONG WITH WINDS. && .PREV DISCUSSION... /ISSUED 813 PM CDT FRI MAR 28 2014/ DISCUSSION... UPDATED THE FORECAST TO REMOVE SOME NE TX COUNTIES...SE OK...AND SW AR COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 37...AND CONVERT SOME OF THE PREVIOUS SEVERE THUNDERSTORM WATCH NUMBER 37 COUNTIES IN NORTHWEST AND NORTH CENTRAL LOUISIANA TO A TORNADO WATCH NUMBER 41. SVR 37 WILL END AT 29/03Z/10 PM CDT/. TOR 41 WILL END AT 29/08Z/03 AM CDT/. WILL BE CLEARING ZONES FROM WATCHES AS OFTEN AS POSSIBLE. ALSO UPDATED THE RAIN CHANCES AND ADJUSTED THE MENTION OF JUST THUNDERSTORMS WHILE KEEPING IN THE MENTION OF SEVERE WITH LARGE HAIL AND DAMAGING WINDS FOR WHERE THE WATCHES CONTINUED. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 53 73 45 75 49 / 80 0 0 0 0 MLU 55 71 43 73 48 / 80 0 0 0 0 DEQ 46 71 38 74 47 / 20 0 0 0 0 TXK 50 71 44 73 50 / 30 0 0 0 0 ELD 53 71 40 72 46 / 80 0 0 0 0 TYR 49 73 45 78 52 / 20 0 0 0 0 GGG 50 73 43 77 51 / 40 0 0 0 0 LFK 54 77 44 77 49 / 80 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT FRI MAR 28 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1100 AM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS. A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON. COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE REGION. 06
In the hours before
Local storm report, Mar 28, 8:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
846 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 5 N TEXARKANA 33.51N 94.07W
03/28/2014 BOWIE TX EMERGENCY MNGR
1 INCH HAIL AND SEVERAL TREES DOWN IN WAMBA
&&
CORRECTED REMARKS...SOURCE
EVENT NUMBER SHV1400159
12Special weather statement, Mar 28, 9:00 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT FRI MAR 28 2014
LAZ014-290230-
OUACHITA-
900 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
STERLINGTON AND SWARTZ...
AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR STERLINGTON...OR NEAR SWARTZ...
MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
19Local storm report, Mar 28, 9:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG NACOGDOCHES 31.61N 94.65W
03/28/2014 NACOGDOCHES TX LAW ENFORCEMENT
WIDESPREAD TREES DOWN THROUGHOUT THE COUNTY. SEVERAL
TREES ON AUTOMOBILES.
&&
EVENT NUMBER SHV1400165
12Local storm report, Mar 28, 9:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG LUFKIN 31.33N 94.73W
03/28/2014 ANGELINA TX LAW ENFORCEMENT
WIDESPREAD TREES DOWN THROUGHOUT THE COUNTY
&&
EVENT NUMBER SHV1400166
12Local storm report, Mar 28, 9:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG SAN AUGUSTINE 31.53N 94.11W
03/28/2014 SAN AUGUSTINE TX LAW ENFORCEMENT
WIDESPREAD TREES DOWN THROUGHOUT THE COUNTY
&&
EVENT NUMBER SHV1400167
12Local storm report, Mar 28, 9:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 5 SE CENTER 31.74N 94.12W
03/28/2014 SHELBY TX LAW ENFORCEMENT
WIDESPREAD TREES AND POWERLINES DOWN...MAINLY ACROSS
THE SOUTHERN HALF OF THE COUNTY
&&
EVENT NUMBER SHV1400168
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:02 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 43 min |
| Mar 28, 7:39 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Sabine | 66 min |
| Mar 28, 7:45 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union, Webster | 60 min |
| Mar 28, 8:11 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 2 hr |
| Mar 28, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Grant, Jackson, Lincoln, Natchitoches and 3 more | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.